Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
Question: Irregular Stool For Months
|mattymc13 - Sun Dec 16, 2007 8:54 pm||
Hey, I am 19 years old, male and since July I have had all kinds of different types of stool. From tarry black (July), very loose and pale, burning liquid (like acid), completely solid stool of the normal colour (which is very hard to push out) and now earlier today I had solid stool again, but this time it was a combination of your ordinary stool colour and very, very very dark brown, almost black.
I have been plagued with stomach problems and other problems since last christmas. They are generally on and off and it seems my stool tends to go full circle. From normal, to black, to pale, to soft, to runny, to normal, to hard, to hard black. It's been happening for so long now, I am just learning to get on with it, but there must be an underlying cause. I have seen my doctor several times over the last few months. Had blood tests, FBC was fine, as was liver function, kidney function etc. I am currently taking lansoprazole, as it takes away the pain in my stomach. It's just all very frustrating.
|Theresa Jones, RN - Sun Jan 13, 2008 10:30 am||
Were there diagnostic studies performed, i.e. EGD (Upper Endoscopy), labs to rule out H.Pylori bacteria, or hematest on your stool to confirm if blood was present? Do you take any NSAID's (Ibuprofen, aspirin, etc.)? If the abovementioned studies have not been completed, you may want to discuss this with your physician at your next evaluation to obtain his or her opinion on the underlying cause of your symptoms. Best wishes.
Theresa Jones, RN
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.